Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viral load never fully suppressed...
May 1, 2012

How are you? First and foremost I can't describe how grateful I am for this site that you offer out to everyone...thank you. I am however, rather concerned about my situation. I have been living with HIV since 2000 and have been doing well throughout those 12 years. I started out with combivir/sustiva for the first five years and had a problem with combivir so I was switched to truvada/sustiva for the following year. I started to suffer from anxiety/panic and was convinced it was the meds so my doc agreed to have me stop (even though he insisted it was coming from the meds). So I was off of meds from 2006 up until July of 2011 which was when I started Norvir/Reyetaz/Truvada. After the first three months of being on this combo my load went from one hundred some thousand down to five hundred as well as the cells going from 212 to 274. The next 3 month blood routine showed the viral load going all the way down to 80 copies (which Doc said it should have been undetectable). The most recent test however, shows cells up to 374 and viral load went up to 166 copies. Did I cause resistance? The only thing I can think of is the way in which I took the meds. To take it easy on the liver, since the meds are once daily, I took them as late as 5am during the weekends AFTER I drank rather than during or before. For example, I would take it at 4pm Friday then 4am on Saturday (I considered this to be ok for what reason I don't know, im foolish). Did I ruin this and cause resistance? My doc did a resistance test at some point last year and there were no issues before I started these meds. I am concerned about the next regimen if I did indeed cause resistance because I am paranoid when it comes to Lipoatrophy. I'd greatly appreciate your input/advice. Thanks a lot.

Response from Dr. Henry

There may be some problem with resistance from your prior treatment that hasnt shown up may show up if viral load elevation persists or increases. There is no need to panic but the situation requires close monitoring. If viral load remains about where it is a switch of the atazanavir to darunavir and/or possibly adding raltegravir would be options to consider. KH



Previous
I am taking Kaletra and AZT
Next
cheaper version of aluvia and lamzid

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement